Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Jan 28, 2012, 3:12 AM CST. It took effect at Jan 28, 2012, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2012, 3:12 AM CST (09:12 UTC)
- In effect from
- Jan 28, 2012, 9:00 AM CST
- Expired
- Jan 28, 2012, 3:03 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted, in the capitals the NWS used until 2016.
370 WHUS74 KCRP 280912 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 312 AM CST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY ISSUED FOR SATURDAY... .A COLD FRONT WILL MOVE SOUTH THROUGH THE MIDDLE TEXAS COAST AND ADJACENT OPEN WATERS THIS MORNING WITH STRONG NORTH WINDS DEVELOPING IN ITS WAKE. GMZ250-255-270-275-281530- /O.NEW.KCRP.SC.Y.0007.120128T1500Z-120129T0000Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 312 AM CST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * WINDS AND WAVES: NORTH WINDS 20 TO 25 KNOTS AND GUSTY...GRADUALLY DIMINISHING IN INTENSITY BY MID TO LATE AFTERNOON. SEAS BUILDING TO 4 TO 6 FEET NEARSHORE AND 5 TO 7 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HART
2 follow-up statements
275 WHUS74 KCRP 281525 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 925 AM CST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY ISSUED FOR SATURDAY... .MODERATE TO STRONG OFFSHORE WINDS IN WAKE OF A FRONTAL PASSAGE WILL PERSIST THROUGH THIS EVENING ACROSS THE MIDDLE TEXAS COASTAL WATERS. GMZ250-255-270-275-282200- /O.CON.KCRP.SC.Y.0007.000000T0000Z-120129T0000Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 925 AM CST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND WAVES: NORTH WINDS 20 TO 25 KNOTS AND GUSTY... GRADUALLY DIMINISHING IN INTENSITY BY MID TO LATE AFTERNOON. SEAS BUILDING TO 4 TO 6 FEET NEARSHORE AND 5 TO 7 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RG
952 WHUS74 KCRP 282103 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 303 PM CST SAT JAN 28 2012 ...WIND SPEEDS REMAIN ELEVATED ACROSS THE OFFSHORE WATERS... .NORTHERLY WIND SPEEDS HAVE DIMINISHED ACROSS THE NEARSHORE WATERS THIS AFTERNOON. HOWEVER...MODERATE TO STRONG OFFSHORE FLOW WILL PERSIST FOR A FEW MORE HOURS ACROSS THE OFFSHORE WATERS...ALONG WITH SEAS NEAR 7 FEET. GMZ270-275-290000- /O.CAN.KCRP.SC.Y.0007.000000T0000Z-120129T0000Z/ /O.NEW.KCRP.SC.Y.0008.120128T2103Z-120129T0000Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 303 PM CST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND WAVES: NORTH WIND AROUND 20 KNOTS. GRADUALLY DIMINISHING IN INTENSITY LATE AFTERNOON. SEAS 5 TO 7 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ250-255-282215- /O.CAN.KCRP.SC.Y.0007.000000T0000Z-120129T0000Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- 303 PM CST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED FOR THE NEARSHORE WATERS... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE NEARSHORE WATERS. WIND SPEEDS CONTINUE TO DIMINISH ACROSS THE NEARSHORE WATERS AS HIGH PRESSURE BUILDS INTO THE REGION. $$ RG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 11:30 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Jan 27, 11:30 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1130 PM CST FRI JAN 27 2012 .DISCUSSION...UPDATED FOR 06 AVIATION SECTION. && .AVIATION...COLD FRONT IS PROGRESSING THROUGH CENTRAL TEXAS LATE THIS EVENING. THE FRONT WAS APPROACHING SAN ANTONIO AROUND 05Z. TIMING ON THE FRONT FOR TAF SITES LOOKS TO BE ON TRACK WITH PREVIOUS FORECAST...BETWEEN 10Z AND 13Z. EXPECT CLOUDS TO INCREASE ALONG THE FRONT AS IT MOVES INTO DEEPER MOISTURE IN SOUTH TEXAS. MAY ALSO SEE FOG AHEAD OF THE FRONT REDUCING VISIBILITIES FOR A FEW HOURS. VFR CONDITIONS RETURN BEHIND THE FRONT WITH CLEAR SKIES AND GUSTY NORTHERLY WINDS THROUGH THE DAY SATURDAY. && .PREV DISCUSSION... /ISSUED 538 PM CST FRI JAN 27 2012/ DISCUSSION...SEE AVIATION SECTION FOR 00Z TAFS. AVIATION...SOUTHEAST WINDS WILL GRADUALLY PUSH SEA BREEZE BOUNDARY AND HIGHER BOUNDARY LAYER MOISTURE INLAND INTO THE OVERNIGHT HOURS. CLEAR SKIES/VFR CONDITIONS WILL REMAIN PREVALENT THROUGH 08-09Z SATURDAY. BUT WINDS WILL DECREASE WITH THE APPROACH OF THE COLD FRONT AND EXPECT PATCHY FOG/MVFR VSBYS TO FORM OVER THE INLAND COASTAL PLAINS AND POSSIBLY EVEN INTO THE BRUSH COUNTRY FOR A FEW HOURS UNTIL THE COLD FRONT ARRIVES IN THE 11-13Z TIME FRAME. THERE WILL BE A BRIEF WINDOW OF POST-FRONTAL MVFR CEILINGS AROUND 2 KFT OVER THE COASTAL PLAINS...THEN CLEARING SKIES BY 14-15Z WITH NORTH WINDS GUSTING TO JUST ABOVE 25 KNOTS INTO THE LATE AFTERNOON BEFORE DIMINISHING. PREV DISCUSSION... /ISSUED 242 PM CST FRI JAN 27 2012/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...A SOUTHERLY FLOW HAS RESUMED HOWEVER THERE WON'T BE ENOUGH TIME FOR SUFFICIENT MOISTURE ADVECTION FOR PRECIP BEFORE THE NEXT COLD FRONT MOVES THROUGH THE AREA SATURDAY MORNING. AHD OF THE FRONT...WINDS ARE EXPECTED TO RELAX BY LATE AFTERNOON/EVENING. THERE MAY BE JUST ENOUGH SFC MOISTURE FOR PATCHY FOG GIVEN LIGHT WINDS AND A VERY DRY AIRMASS ALOFT. ANY PATCHY FOG THAT DOES DVLP WILL BE LIGHT AND WILL BE SCOURED OUT FROM N TO S THROUGH EARLY SAT MORNING. BEHIND THE FRONT...MOD TO STRONG N TO NE WINDS WILL USHER IN MORE DRY AIR AND COOLER TEMPS. THEREFORE SATURDAY'S HIGHS WILL BE NEAR NORMAL WITH MOST OF S TX IN THE 60S. DUE TO WEAKENING WINDS AND MOSTLY CLR/PCLDY SKIES...SAT NIGHT LOWS ARE EXPECTED TO BE IN THE MID 30S ACROSS THE NRN TIER OF THE CWA AND AROUND 40 ACROSS THE SRN AREAS. MARINE...A WEAK TO MODERATE ONSHORE FLOW WILL RELAX OVERNIGHT AHD OF A COLD FRONT. THE COLD FRONT IS EXPECTED TO MOVE ACROSS THE COASTAL WATERS SAT MORNING. A MOD TO STRONG NLY FLOW WILL DVLP IN ITS WAKE...A MAY REACH BORDERLINE ADVISORY LEVELS. A MOD NE FLOW WILL CONT SAT NIGHT. FIRE WEATHER...RH VALUES HAVE REACHED CRITICAL LEVELS ACROSS MANY AREAS OF S TX THIS AFTERNOON...HOWEVER WINDS ARE GENERALLY BELOW RED FLAG CRITERIA. A FEW PLACES ARE GUSTY AND HAVE SUFFICIENT WIND TO RESULT IN ELEVATED FIRE DANGER THREAT. THEREFORE A FIRE DANGER STATEMENT HAS BEEN ISSUED. WINDS ARE EXPECTED TO DIMINISH THROUGH LATE AFTERNOON/EVENING AND RH VALUES WILL INCREASE AS TEMPS DECREASE. LONG TERM (SUNDAY THROUGH FRIDAY)...THE GFS/ECMWF PROG A QUASI-ZONAL UPPER PATTERN OVER THE BULK OF THE CONUS AT THE BEGINNING OF THE PERIOD. CONCUR WITH THE GFS THAT ISENTROPIC LIFT WILL OCCUR OVER THE CWA SUNDAY/MONDAY. YET WILL RETAIN THE 10 POPS WITH LGT STRATIFORM PCPN MONDAY OWING TO LOW CONDENSATION PRESSURE DEFICITS AT 295K BUT NOT YET AT 300K. THE SOLNS THEN PROG A SERIES OF UPPER DISTURBANCES TO MOVE ACRS THE CONUS. BOTH SOLNS DEPICT AN UPPER SYSTEM TO APPROACH TX WEDNESDAY YET THE MODELS THEN QUICKLY DIVERGE WITH RESPECT TO THIS SYSTEM. GIVEN THE RECENT HISTORY OF THE ECMWF EVENTUALLY CONVERGING TOWARD GFS SOLNS AND THE WIDE DISPERSION IN GFS 500MB HEIGHT ENSEMBLES FOR THAT PERIOD...MORE CONFIDENT IN THE ECMWF SOLN. THE GFS PROGS A STRONGER COLD FRONT (ASSOCIATED WITH THE DISTURBANCE) ACRS THE CWA LATE WED/THU. TO ACCOUNT FOR UNCERTAINTY...WL FCST A BLEND BETWEEN THE TWO SOLNS WITH REGARD TO THE FRONT. THE COMBINATION OF THE ECMWF UPPER DISTURBANCE (BULK OF THE DYNAMICS TO THE NORTH)...INCREASED MSTR (GFS REVEALS A SIGNIFICANT INCREASE IN PW VALUES FROM THE GULF TO THE ERN CWA BY EARLY WED)...AND THE FRONT SHOULD CONTRIBUTE TO AT LEAST ISOLD CONVECTION WEDNESDAY/WEDNESDAY NGT YET CONFINED TO THE ERN CWA/MSA (MSTR CONSIDERATIONS.) GFS/ECMWF SOUNDINGS/WARMER SSTS SUGGEST THUNDER OVER THE OFFSHORE WATERS. DRY CONDITIONS EXPECTED AFTER FROPA THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 52 68 41 63 49 / 0 0 0 0 10 VICTORIA 45 64 34 62 43 / 0 0 0 0 10 LAREDO 51 65 40 64 50 / 0 10 0 0 10 ALICE 49 67 38 64 47 / 0 0 0 0 10 ROCKPORT 53 63 45 60 52 / 0 0 0 0 10 COTULLA 46 63 35 63 45 / 0 0 0 0 10 KINGSVILLE 51 68 38 64 48 / 0 0 0 0 10 NAVY CORPUS 56 66 49 61 54 / 0 0 0 0 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && PZ/83...SHORT TERM/AVIATION
Hazardous weather outlook, Jan 27, 3:31 AM CST, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 331 AM CST FRI JAN 27 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-281215- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 331 AM CST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ELEVATED TO NEAR CRITICAL FIRE DANGER WILL BE POSSIBLE ON THURSDAY BEHIND A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RH/JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:03 PM CST | Small Craft Advisory | CRP | 3 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.